Allergies Home > Zyrtec-D Overdose
As with any medication, it is possible to take too much Zyrtec-D (cetirizine and pseudoephedrine). Signs of a Zyrtec-D overdose include sweating, rapidly beating heart, and seizures. The most serious effects appear to be caused by the pseudoephedrine component of the drug, which it can have stimulatory effects when taken in excess. If you have overdosed on Zyrtec-D, seek immediate medical attention.
Zyrtec-D Overdose: An OverviewZyrtec-D® (cetirizine and pseudoephedrine) is a medication approved to treat allergies. It contains two separate medications: pseudoephedrine (a nasal decongestant) and cetirizine (an antihistamine). As with all medicines, it is possible to overdose on Zyrtec-D. The specific effects of an overdose will vary, depending on a number of factors, including the Zyrtec-D dosage and whether it was taken with any other medications or substances.
Symptoms of a Zyrtec-D OverdoseBased on Zyrtec-D overdose cases (or cases of overdose of the individual components), the following symptoms are possible:
- Feelings of a forcefully or rapidly beating heart (known as heart palpitations)
- Muscle weakness or tension
- A rapid heart rate (tachycardia)
- Nausea or vomiting
- Restlessness or insomnia
- Delusions, hallucinations, or psychotic behavior
- An irregular heart rhythm (arrhythmias)
The most serious effects of a Zyrtec-D overdose appear to be caused by the pseudoephedrine component. Pseudoephedrine can have stimulatory effects when too much is taken, especially on the heart and blood pressure.